An unusual cause of abdominal pain: spontaneous bilateral adrenal hemorrhage
|Journal||Volume 86 - 2023|
|Issue||Fasc.3 - Case reports|
|Author(s)||A. Rodriguez Tebar 1, J. Panza-Nduli 2, B. Gubin 3, P-A. Rogghe 4, P. Oriot 1|
VIEW FREE PDF
(1) Department of Endocrinology, Mouscron Hospital Centre, Mouscron, Belgium
(2) Department of Emergency, Mouscron Hospital Center, Mouscron, Belgium
(3) Department of Radiology, Mouscron Hospital Centre, Mouscron, Belgium
(4) Department of Critical Care Unit, Mouscron Hospital Centre, Mouscron, Belgium
Bilateral adrenal hemorrhage (BAH) is a rare condition that can lead to acute adrenal insufficiency and death if not recognized and treated promptly. We report the case of a 30-year-old male who presented to the emergency department with acute abdominal pain, nausea, and vomiting. On emergency room admission, the first abdominal CT revealed normal adrenal glands without enlargement, but with the development of hypotension and hypoglycemia, a second CT performed four days later showed enlargement due to hemorrhage in both adrenals. The diagnosis of BAH associated with acute adrenal insufficiency was retained. Prompt treatment with intravenous and oral corticosteroids resulted in successful conservative management. We describe the clinical, biological, radiological and etiological features of this condition based on a review of the literature.
Keywords: Bilateral adrenal hemorrhage, adrenal hemorrhage, idiopathic adrenal hemorrhage, acute adrenal insufficiency, corticosteroid therapy, bilateral adrenal masses.
|The authors declare that they have no conflict of interest.|
© Acta Gastro-Enterologica Belgica.